# SDR M7K2008F00145

- Difficulty date: September 19, 2007
- Submitted: August 6, 2008
- Operation: Air carrier
- Aircraft: N816MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4038
- Engine: Tmeca ARRIEL2B1
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Combustion Liner
- Part number: 0292377910
- Condition: Cracked
- Location: Engine
- Part time: 4,588 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MONITORING OF EXISTING CRACKS WHICH HAD, TO THIS TIME, REMAINED WITHIN MM LIMITATIONS FOR A REDUCED INTERVAL INSP, NO TO EXCEED 150 FLIGHT HOURS.  PARALLEL CRACKS HAVE INTERSECTED WITH THE POSSIBILITY FOR A PIECE TO BREAK FREE AND BE INGESTED BY THE TURBINES DOWN STREAM OF THE COMBUSTION CHAMBER.  THE ENG HAS BEEN REJECTED AND A SERVICEABLE ENGINE REPLACEMENT INSTALLED INTO THE AC.  THIS DEFECT, FOUND ONLY IN THE LASER DRILLED COMBUSTION LINER SWIRLPLATE AND NOT IN THE OLDER STYLE PLASMA DRILLED SWIRLPLATES HAS CAUSED THE REJECTION OF ALMOST EVERY ENGINE AT OR BEFORE 1500 HOURS OF SERVICE FOR LASER CUT SWIRLPLATES.  MFG IS AWARE OF THE PROBLEM BUT REFUSES TO RETURN TO THE PLASMA DRILL MFG PROCESS.  A NEW PN IS REPORTED TO BE IN TEST.  UNTIL THEN CUSTOMERS CAN PAY REPAIR COSTS OR IGNORE THE PROBLEM AT THEIR PERIL.  ENGINE CAN SUSTAIN THE SMALL DAMAGE THAT THE SMALL PIECES WILL CAUSE WITH SMALL PERFORMANCE LOSS.  LARGER PIECES CAN BREAK LOOSE AND WHAT DAMAGE THEY COULD CAUSE IS UNKNOWN.  THE OLDER PLASMA CUT SWIRLPLATES WERE IMMUNE TO THIS DEFECT.
